Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 259, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2003, 6:50 PM CDT for Adams County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 26, 2003, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Adams County, IL
The radar
The Lincoln radar (KILX), 165 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 262350 SVRLSX ILC001-270045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 648 PM CDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 745 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CANTON MISSOURI. THIS STORM WAS MOVING TO THE EAST AT 30 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... MENDON CAMP POINT GOLDEN CLAYTON LIMA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4020 9151 3998 9152 4002 9091 4021 9091 $$ PEDIGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:50 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 26, 3:50 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE AUG 26 2003 .DISCUSSION... OVRALL...GOING FCST TRENDS LK QUITE GD IN THE SHORT TERM SO ONLY A FEW...MNLY COSMETIC...CHGS RQRD. MDLS ARE STILL HVG A TUF TIME RESOLVING EXACT LOCATION OF THE FNTL BNDRY LTR TNGT THRU WED. STILL BLV THAT THE MORE N PLACEMENT OF ETA IS BEST...BUT WITH CNVTN GROWING OVR N MO ATTM ITS CERTAINLY PSBL THAT OUTFLO WL AID THE SWD PUSH OF THE WNDSHIFT. WL PLAY PCPN THRUOT NGT WITH THIS FNT/BNDRY ALG-N OF I-70. AMS STMS HV BEEN ABLE TO EVADE S ZNS SO FAR THIS AFTN...BUT WL KP ISOLD MENTION GOING INTO THE EVE HRS. COMBO OF FNT/OUTFLOWS/AND VRY UNSTBL AMS WL KP CHC TYPE POPS GOING THRU WED AFTN. AS FAR AS TEMP TRENDS ARE CONCERNED...THIS AFTNS READINGS IN THE VCNTY OF FNT GIVE CREDENCE TO THE THINKING THAT MOS MAX TEMP FCSTS CONT TO RUN TOO COOL. GOING FCSTS HV ALREADY MADE A 5-9 DEGREE UPWARD ADJ TO MOS FOR BOTH WED AND THU...AND SEE NO REAL REASON TO QUIBBLE WITH THESE NUMBERS. HWVR...THESE VALUES ARE A CPL OF DEGREES COOLER THAN THOSE OF TDA...WHICH SHUD BE JUST ENUF TO KP HEAT INDEX BLO CRITICAL VALUES. STILL PLENTY HOT AND HUMID FOR LT AUG...AND LTR SHIFTS WL HV TO REEVALUATE THESE VALUES. WL CONT AMS-TYPE POPS OVR AREA ON THU...BUT CERTAINLY APRS THAT BEST CHC FOR MUCH NEEDED RAIN WL HOLD OFF UNTIL LT THU NGT-SAT NGT...AS ADVERTISED FNT MAKES ITS WAY INTO AREA. CONSENSUS IS THAT SLOWER ETA SOLN IS BEST WITH THIS FTR...AND WL TREND TEMPS/PCPN THRT ACCORDINGLY. MEDIUM RANGE MDLS HV NOT BEEN REAL CONSISTENT WITH THE EXACT EVOLUTION OF THE FROPA ACR REAGION...AND THE LATEST RUNS NOW GENERATE A WV ALG THE FNT WHICH HOLDS UP THE FNT AND KPS PCPN GOING MUCH LONGER. WONT TOTALLY BITE ON THIS SOLN GIVEN THE LACK OF RUN TO RUN CONSISTENCY...BUT HV HV ALTERED FCST FOR SAT/SAT NGT TO INCL SHWRS/TSRA THRUOUT ENTR AREA...AND WL ALSO HANG ONTO PCPN IN E AREAS INTO ERY SUN. NOT ONLY WL THE FNT BRING MUCH NEEDED RAIN...BUT IT SHUD ALSO BRK THE BACK OF THE LATEST HEAT WV. DIDNT GO QUITE AS COOL AS LTST XTNDD GUID...BUT DID SHAVE A FEW DEGREES OFF OF ERYR TRENDS. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. TRUETT
Hazardous weather outlook, Aug 26, 6:20 AM CDT, 12 hours 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR NORTHEAST...CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS FOR PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. HIGH TEMPERATURES THIS AFTERNOON RANGING BETWEEN 97 AND 102 DEGREES WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES OF 105 DEGREES OR HIGHER IN THE ADVISORY AREA. THERE IS A SLIGHT RISK OVER SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER NORTHEAST MISSOURI AND CENTRAL ILLINOIS. A WEAK COLD FRONT OVER IOWA WILL MOVE SOUTH INTO THE VERY WARM AND UNSTABLE AIR OVER MISSOURI AND ILLINOIS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT. A FEW OF THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES ON WEDNESDAY AND THURSDAY ARE NOT EXPECTED TO BE AS EXTREME AS A WEAK COLD FRONT MOVES INTO THE AREA. HOWEVER... TEMPERATURES ARE STILL EXPECTED TO BE HOT WITH HIGHS WEDNESDAY AND THURSDAY IN THE LOWER TO MID 90S. HEAT INDEX READINGS ARE FORECAST TO CLIMB INTO THE 95 TO 105 DEGREE RANGE. A WEAK COLD FRONT MAY PRODUCE A FEW THUNDERSTORMS OVER NORTHEAST MISSOURI AND PARTS OF ILLINOIS WEDNESDAY. HOWEVER...A STRONGER COLD FRONT WILL BRING A BETTER CHANCE OF SHOWERS AND STORMS TO THE AREA LATE THURSDAY NIGHT...FRIDAY...AND FRIDAY NIGHT. BY SATURDAY...THE THREAT OF STORMS WITH THIS FRONT WILL BE CONFINED TO SOUTHEAST MISSOURI AND SOUTH CENTRAL ILLINOIS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND TONIGHT OVER NORTHEAST MISSOURI AS WELL AS CENTRAL ILLINOIS. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.